MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012450-12
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a non-calcified, non-tortuous de novo proximal circumflex lesion.The 3.25x12mm rx nc trek balloon dilatation catheter (bdc) was pressurized, and contrast was noted in the unspecified guiding catheter.When the bdc was removed, only the proximal end came out as the distal shaft had separated near the hypotube.The distal shaft was retrieved with the guiding catheter as a single unit.A new same device was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Additional information received 2/18/2020: after the procedure, resistance was felt with the bdc at the tip of the guiding catheter.The guiding catheter was intentionally cut which inadvertently also cut the distal shaft of the bdc near the balloon.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device and leak could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported separation; however, the reported leak and difficulty removing the device appear to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9566271
Report Number2024168-2020-00476
Device Sequence Number11488500
Product Code LOX
UDI-Device Identifier08717648151927
UDI-Public08717648151927
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1012450-12
Device Catalogue Number1012450-12
Device Lot Number90319G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR